Wisconsin, 2015Heavy Rain in Wisconsin, June 25, 2015
June 25, 2015 · NWS MKX · 1 event in 1 county or zone
A slow moving line of thunderstorms associated with a trough of low pressure triggered very heavy rain in Baraboo and West Baraboo. Street flooding occurred throughout the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving line of thunderstorms associated with a trough of low pressure triggered very heavy rain in Baraboo and West Baraboo. Street flooding occurred throughout the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 25, 8:10 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 25, 8:10 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CDT THU JUN 25 2015
.UPDATE...WEAK LOW LEVEL CONVERGENCE AND DENSITY DISCONTINUITY
ENUF TO INTERACT WITH 500-1000 J MUCAPE TO KEEP STORMS PROGRESSING
SSE DURING THE EVE. HAVE DECREASED SLIGHTLY IN AREA BUT STILL
POTENT SO WL LIKELY FARTHER SWD TO MADISON AND POINTS WEST AND
SOUTHWEST THROUGH THE LATE EVE. NO HAIL HAS BEEN REPORTED DESPITE
HIGHER REFLECTIVITY REACHING AROUND FREEZING LEVEL. BRIEF HEAVY
RAINFALL AND WIND GUSTS TO 35 MPH HAVE BEEN MORE COMMON.
&&
.AVIATION/06Z TAFS/...ONGOING STORMS MAY AFFECT KMSN TAF IN NEXT
SEVERAL HOURS. KEEPING CLOSE EYE ON TRACK OF STORMS. OTHERWISE
INTRODUCED SOME LOW CLOUDS TO EASTERN TAF SITES LATE TONIGHT AS
MOST SHORT TERM GUIDANCE IN AGREEMENT ON SURGE OF LOW LEVEL RH AND
WEAK CONVERGENCE DEVELOPING OVER LAKE MI SPREADS WWD INTO
SOUTHEAST WI.
&&
.MARINE...DRIER AIR SETTLING SOUTHWARD ON NORTHEAST WINDS HAS
ENDED FOG IN THE KENOSHA AREA. FOG MAY RETURN LATE TONIGHT AS LOW
LEVEL WINDS TURN MORE ELY AND CROSS COLDER MID-LAKE WATERS.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT THU JUN 25 2015/
TONIGHT AND FRIDAY...
DRY AIR WILL BUILD INTO THE AREA THIS EVENING PUTTING AN END TO THE
ISOLATED SHOWERS ACROSS SOUTHERN WI. CLOUDS ACROSS THE AREA WILL
DIMINISH BEFORE AN UPPER TROF/SURFACE LOW ENCROACH ON THE AREA IN
THE EARLY MORNING HOURS ON FRIDAY. WHILE THE UPPER TROF WILL PASS
OVER SOUTHERN WISCONSIN...THE LOW WILL YET AGAIN TRACK TO THE SOUTH
OF THE STATE KEEPING MUCH OF THE MOISTURE AND PRECIP OUT OF
WISCONSIN. HOWEVER...STILL A CHANCE SOME OF THE PRECIP BLEEDS INTO
FAR SOUTHERN WISCONSIN. ADDITIONALLY...FORECAST SOUNDINGS DO
INDICATE AROUND 500 J/KG OF CAPE...SO INCLUDED A SLIGHT CHANCE OF
THUNDER THROUGHOUT THE FORECAST AREA.
SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY
THIS PERIOD MARKED BY A TRANSITION FROM A ZONAL MID-UPPER LEVEL FLOW
TO A WESTERN RIDGE/EASTERN TROUGH CONFIGURATION...WITH WISCONSIN
BETWEEN THE AMPLIFIED FEATURES IN AN ACTIVE NW FLOW.
FRIDAY NIGHT...FORECAST CONFIDENCE HIGH.
PRECIPITATION MOVES OFF WITH SURFACE LOW AND VIGOROUS SHORT WAVE
ROUNDING BASE OF DEVELOPING TROUGH TO THE SOUTH OF WISCONSIN...AS A
SECONDARY SHORT DROPS SE ALONG THE MN/IA/WI BORDER REGION. MOST
MODELS END SPOTTY PCPN WITH THE SECONDARY WAVE BY 00Z SATURDAY
..HOWEVER WILL HANG ON TO SLIGHT CHANCE POPS IN THE SW UNTIL 06Z TO
ACCOUNT FOR LINGERING LOW-LEVEL FRONTOGENETIC FORCING AND ELEVATED
CAPE. DRIER AIR ADVECTING IN BUT NOT A HUGE DROP IN 925-850 MB TEMPS
SO MID-50S LOWS LOOK GOOD.
SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM.
DRY SATURDAY WITH SHORT WAVE RIDGING AND WEAK SURFACE RIDGE NOSING
OVER AREA. DRY AIR SHOULD RESPOND WELL TO DAYTIME HEATING WITH UPPER
70S FOR HIGHS...THOUGH NORTH TO NORTHEAST WINDS WILL KEEP THE EAST
COOLER.
12Z NAM MORE OPEN..AND QUICKER...WITH NEXT SHORT WAVE WITH A LEAD
VORT MAX GENERATING SCATTERED PCPN AS EARLY AS 03Z SUNDAY OVER S
CNTRL WI...WITH MORE WIDESPREAD SHOWERS/STORMS MOVING IN BETWEEN 09Z
AND 12Z SUNDAY. 12Z GFS DOES BRING THE LEADING EDGE OF PCPN WITH
STRENGTHENING ISENTROPIC ADIABATIC OMEGA AND LOWER CONDENSATION
PRESSURE DEFICITS INTO THE FAR WESTERN CWA BY 12Z SUNDAY...WITH THE
ECMWF AND CANADIAN KEEPING AREA DRY. FOLLOWED CONSENSUS POPS AND
KEPT FORECAST AREA DRY FOR NOW...BUT LATER SHIFTS MAY HAVE TO UP
POPS IN THE WEST PRIOR TO 12Z SUNDAY IF LATER RUNS FOLLOW THE WETTER
TREND.
SUNDAY...FORECAST CONFIDENCE MEDIUM.
OTHER MODELS BEGIN TO CATCH UP TO THE FASTER NAM...BRINGING PCPN
INTO AT LEAST THE WESTERN CWA BY 18Z SUNDAY. MODEL DIFFERENCES WITH
TIMING OF SHORT WAVE AND IT/S EVOLUTION INTO A CLOSED LOW...WHICH
LEADS TO DIFFERENCES IN CONFIGURATION OF SURFACE LOW...RESULT IN
DIFFERENCES IN TIMING AND COVERAGE OF PRECIPITATION. GFS AND NAM
COVER ALL OF CWA BY 00Z MONDAY...WITH THE SLIGHTLY SLOWER ECMWF AND
CANADIAN A BIT LESS EXPANSIVE WITH THE QPF THROUGH 00Z MONDAY. WILL
HAVE LIKELY POPS OVER MOST OF THE THE SOUTH CENTRAL WITH TAPERING
CHANCE POPS TO THE EAST.
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE
LOW
CANADIAN BECOMES AN OUTLIER EARLY IN THE EXTENDED...DEEPENING A
SHORT WAVE INTO ANOTHER CLOSED LOW DROPPING INTO THE WESTERN GREAT
LAKES TUESDAY/TUESDAY NIGHT...WHILE THE GFS AND ECMWF HAVE A MUCH
WEAKER WAVE. HOWEVER THEY DEVELOP PRECIPITATION AS WELL SO CHANCE
POPS TUESDAY LOOK GOOD.
THEN MODEL DIFFERENCES BECOME MORE OBVIOUS WITH STRONGER CANADIAN
PUSHING HIGH PRESSURE ACROSS THE REGION TUESDAY NIGHT...WHILE THE
FASTER ECMWF SHOOTS A FAST MOVING LOW ACROSS THE AREA WEDNESDAY
WHILE THE SLOWER GFS BRINGS THE LOW ACROSS THURSDAY WHILE THE ECMWF
DRIES THE AREA OUT. THIS LEADS TO PERSISTENT CHANCE/SLIGHT CHANCE
POPS FOR THE REMAINDER OF THE EXTENDED THOUGH THERE WILL CERTAINLY
BE DRY PERIODS.
AVIATION/00Z TAFS/...
VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THIS EVENING AS
DRIER AIR BUILDS INTO THE AREA FROM THE NORTH. ON FRIDAY...A LOW
PRESSURE SYSTEM WILL TRACK TO THE SOUTH OF THE STATE. THANKS TO THIS
LOW...CLOUDS WILL BUILD BACK IN TO THE AREA BEGINNING EARLY FRIDAY
MORNING. SOME GUIDANCE IS BEGINNING TO INDICATE WE MAY HAVE SOME LOW
CLOUDS IN THE MORNING...BUT CURRENT THINKING IS THAT THESE CLOUDS
WILL COME IN AS A MID DECK GIVEN THAT THE LOW WILL BE PASSING WELL
SOUTH OF THE AREA. ADDITIONALLY...THIS LOW WILL BRING A SHOT AT SOME
SHOWERS AND PERHAPS A FEW THUNDERSTORMS ON FRIDAY...ALTHOUGH
CONFIDENCE IS RELATIVELY LOW IN PRECIP CHANCES.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
UPDATE...MBK
Hazardous weather outlook, Jun 25, 7:32 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CDT THU JUN 25 2015
WIZ046-047-051-052-056>060-062>072-270145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
832 PM CDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN WILL DIMINISH
IN THE LATE EVENING. THE THUNDERSTORMS WILL DEPOSIT BRIEF HEAVY
RAINFALL AND POSSIBLY SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THERE IS A SMALL CHANCE OF THUNDERSTORMS FRIDAY...WITH STORMS
LIKELY SUNDAY ESPECIALLY OVER SOUTH CENTRAL WISCONSIN. THERE WILL
BE SMALL CHANCES FOR THUNDERSTORMS AT TIMES FROM MONDAY THROUGH
THURSDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ACROSS THE
REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LMZ643>646-270145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
832 PM CDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING. THERE WILL BE SMALL CHANCES FOR THUNDERSTORMS AT TIMES
FROM MONDAY THROUGH THURSDAY AS A SERIES OF LOW PRESSURE SYSTEMS
MOVE ACROSS THE REGION.
WWW.WEATHER.GOV/MKX
MBK
In the hours before
Special weather statement, Jun 25, 7:15 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT THU JUN 25 2015
WIZ046-047-056>058-260145-
SAUK-GREEN LAKE-COLUMBIA-DODGE-MARQUETTE-
815 PM CDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SAUK...
COLUMBIA...SOUTHERN GREEN LAKE...SOUTHERN MARQUETTE AND NORTHWESTERN
DODGE COUNTIES...
AT 814 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONTELLO TO NEAR PORTAGE TO 7 MILES SOUTH OF
WONEWOC...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 35 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BARABOO...PORTAGE...REEDSBURG...LAKE WISCONSIN...LAKE DELTON...
POYNETTE...PARDEEVILLE...MONTELLO...MARKESAN...WEST BARABOO...RIO...
CAMBRIA...PACKWAUKEE...MANCHESTER...WYOCENA...NORTH FREEDOM...
ENDEAVOR...LA VALLE...ROCK SPRINGS AND FRIESLAND.
LAT...LON 4361 8957 4386 8943 4373 8892 4341 8910
4337 9008 4343 9019 4355 9019 4356 9031
4358 9031
TIME...MOT...LOC 0114Z 300DEG 23KT 4377 8939 4358 8949 4355 9028
MBKSpecial weather statement, Jun 25, 7:46 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CDT THU JUN 25 2015
WIZ056-057-062-063-260230-
SAUK-IOWA-COLUMBIA-DANE-
846 PM CDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN IOWA...
SOUTHERN SAUK...SOUTHERN COLUMBIA...AND NORTHERN DANE COUNTIES...
AT 844 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR POYNETTE TO 7 MILES EAST OF RICHLAND CENTER...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
ALSO...BRIEF HEAVY RAINFALL ONE HALF INCH TO ONE INCH IS POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...MIDDLETON...WAUNAKEE...BARABOO...MONONA...
MOUNT HOREB...WINDSOR...DODGEVILLE...PRAIRIE DU SAC...MARSHALL...SAUK
CITY...LAKE WISCONSIN...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
LODI...POYNETTE...MAZOMANIE AND SPRING GREEN.
LAT...LON 4317 9020 4343 9019 4353 8934 4319 8901
4309 8901 4295 9015 4320 9027
TIME...MOT...LOC 0144Z 331DEG 24KT 4347 8940 4337 9025
MBKHeavy Rain, Sauk
- When
- June 25, 8:10 PM CST to 9:30 PM CST
- Where
- Sauk County, 1 mi SE of West Baraboo to 0.92 mi WSW of Baraboo
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.460, -89.766
Heavy rainfall of 2 to 2.25 inches in approximately one hour resulted in urban flooding in Baraboo and West Baraboo. The flooding problems were more focused in West Baraboo within construction zones that had temporary culverts in place. Some street closures were needed in these areas, which included South Boulevard near the Army National Guard, Casey's General Store, and at the roundabout near Campbell Park. Knee deep water and a few stalled cars were reported. There was some flooding in the restaurants of Culver's, Taco Bell, and resident basements.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flash Flooding and Hail in Indiana, June 25 to 26, 2015$85,000 · 1.75 in hail · 13 events
- Flooding and Hail in Virginia, June 25, 2015$26,000 · 3 in hail · 25 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576068.